Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jan 11, 2023, 12:53 PM CST for 14 counties in Oklahoma. It took effect at Jan 12, 2023, 12:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2023, 12:53 PM CST (18:53 UTC)
- In effect from
- Jan 12, 2023, 12:00 AM CST
- Expired
- Jan 12, 2023, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3305 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272 WWUS74 KTSA 111853 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1253 PM CST Wed Jan 11 2023 OKZ054>057-059>062-064>067-070-071-073-121030- /O.NEW.KTSA.WI.Y.0001.230112T0600Z-230112T1300Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 1253 PM CST Wed Jan 11 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected behind a strong cold front. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From midnight tonight to 7 AM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
504 WWUS74 KTSA 121004 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 404 AM CST Thu Jan 12 2023 OKZ054>057-059>062-064>067-070-071-073-121300- /O.CON.KTSA.WI.Y.0001.000000T0000Z-230112T1300Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 404 AM CST Thu Jan 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... * WHAT...Northwest winds 15 to 25 miles an hour with gusts up to 40 miles an hour expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...Until 7 AM this morning. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:35 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 11, 11:35 AM CST, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1135 AM CST Wed Jan 11 2023 ...New AVIATION... .SHORT TERM... (The rest of today) Issued at 953 AM CST Wed Jan 11 2023 Areas of locally dense fog remain entrenched across the Arkansas River Valley locations of far eastern Oklahoma and western Arkansas this morning. Visibility restrictions of less than a half mile are common n some of these locations. Continue to use caution if driving in these areas and be prepared for rapidly changing conditions, especially along Interstate 40 through the rest of the morning. Elsewhere, patchy fog conditions have improved across the rest of the region with partly cloudy to mostly cloudy skies expected through the rest of the day. A stalled frontal boundary currently resides just south of the I-44 corridor. This boundary is expected to mostly wash out by this afternoon as southerly flow strengthens in response to a deepening surface low across southwest Kansas. Deep southerly flow will once again allow temperatures to be well above normal this afternoon with highs in the 60s and 70s. Greater cloud cover this afternoon across northeast Oklahoma, could limit the full potential of temperatures this afternoon but will still be well above normal. Temperatures could approach the upper 70s to near 80 in southeast Oklahoma where greater sunshine and deeper mixing will occur. Surface winds could gust to near 25 mph this afternoon in these locations. The wind and unseasonable temperatures will also raise fire weather concerns across the area this afternoon with RH values dropping into the 30 to 40 percent range. For the update this morning, extended the mention of locally dense fog in the River Valley through noon and adjusted temperatures a little based on current trends. Bowlan && .LONG TERM... (Tonight through Tuesday) Issued at 259 AM CST Wed Jan 11 2023 A deepening mid-level trough moving out of the Rockies will approach the area this evening with sufficient lift for elevated convection to break out from southeast OK into northwest AR. Maintained general idea of limited coverage of showers and thunderstorms in the 00-06Z timeframe given the lack of deep moisture. Steep lapse rates and deep layer shear however will be sufficient to support a strong storm or two if modest elevated instability can be realized before the activity moves east of the area. The signal has improved some for wrap-around moisture and showers to accompany the center of the system as it skirts across the KS border overnight. Temperatures look to remain warm enough in the profile for rain however some snow could mix in across far northern AR before the precip comes to an end. Gusty northwest winds will be the main story behind the front late tonight into Thursday. Using a mix of stronger winds from the operational and experimental NBM guidance yielded gusts just below advisory criteria but this will need to be investigated again with the next cycle as a belt of 40-45 kt winds at 925 mb works across the area toward dawn. Temperatures behind the front will also be noticeably colder with readings dropping back to near seasonal values, mostly in the 40s, Thursday and Friday. Southerly flow will return and strengthen once again over the weekend as temperatures rebound into the 60s by Sunday. Wildfire conditions will continue to be a concern with gusty winds 25 to 35 mph Saturday and Sunday though low level moisture return may be sufficient to temper lower afternoon humidities especially Sunday. The passage of the next in a series of storm systems looks to be such that deeper moisture will again be shunted to the east of the area limiting any beneficial rainfall to far eastern sections if that. Temperatues will take a bit of a drop behind Monday's cold front but remain above normal as Canadian air stays bottle up across the central and northern Plains. && .AVIATION... (18Z TAFS) Issued at 1135 AM CST Wed Jan 11 2023 The remaining fog at KFSM is dissipating and should erode from the area shortly around the valid TAF time. Scattered to broken high clouds will be common this afternoon ahead of an approaching frontal boundary. A few isolated thunderstorms will be possible tonight, primarily for NW AR sites along the boundary. Gusty westerly and northwesterly winds will follow the frontal passage late tonight into the day tomorrow, with gusts near 30 knots possible through tomorrow morning. MVFR cigs will also become likely behind the front late tonight/tomorrow morning for all sites, as well as some scattered light rain/snow showers possible across far northern sites within a narrow band of wrap around moisture for a time tomorrow morning. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 68 35 46 25 / 10 10 10 0 FSM 74 42 49 29 / 0 40 10 0 MLC 72 38 49 28 / 0 10 0 0 BVO 65 33 46 24 / 10 30 20 0 FYV 70 35 45 24 / 0 20 20 0 BYV 72 37 46 25 / 0 20 30 0 MKO 70 37 47 26 / 0 10 10 0 MIO 66 33 42 24 / 0 30 30 0 F10 72 36 49 26 / 0 10 0 0 HHW 76 41 52 30 / 0 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....24 AVIATION...04
Hazardous weather outlook, Jan 11, 12:49 PM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1249 PM CST Wed Jan 11 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1249 PM CST Wed Jan 11 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Southeast Oklahoma and West Central Arkansas.
ONSET...Tonight.
WINTER WEATHER.
RISK...Limited.
AREA...Far Northeast Oklahoma and Far Northwest Arkansas.
ONSET...Late Tonight.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After Midnight.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Southerly winds gusting around 20 mph this afternoon along with
relative humidity values in the 30-40 percent range will lead to a
limited fire weather threat, mainly across portions of eastern
Oklahoma this afternoon. An upper level disturbance and
associated frontal boundary will move into the area this evening
and progress eastward throughout the night. A couple isolated
thunderstorms could develop later this evening ahead of the
boundary in far southeast Oklahoma and western Arkansas. Limited
available moisture and instability will limit the severe
potential, but some marginally severe hail will be possible if any
storms can develop, especially across western Arkansas tonight.
Storms should quickly push east with the front and gusty
westerly/northwesterly winds will become common through the rest
of the night and into the early morning hours tomorrow. Some
light rain/snow showers will also be possible late tonight across
far northeast Oklahoma and northwest Arkansas within the wrap
around moisture of the upper low.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY AND MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Gusty northwest wind will continue on Thursday in the wake of the
departing storm system. Unseasonably warm and windy conditions
will return across eastern Oklahoma on Saturday and spread into
portions of western Arkansas Sunday. The fire danger will increase
accordingly across the area as it becomes further removed from
meaningful precipitation.
weather.gov/tulsa contains additional information.Nearby
Wind Advisories in Oklahoma, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.